Jump to content

Photo

Questions For Fredthebelgian About Vit A


45 replies to this topic

#41 Jofo

Jofo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 212
    Blog Entries: 31
    Likes: 27
About Me
  • Gender:Male
  • Location:USA
  • Joined: 15-June 08

Achievements

     

Posted 06 March 2015 - 05:09 PM

I've been taking vitamin A pretty consistently for several months now and it has made no dent in my oil production. I think it may be helping to keep my skin clear of acne, though.

 

So I'm going to stop taking it. Not only are the results negligible, but I've also been getting some really irritating side effects. The worst is terrible headaches every morning, which is a common side effect of vitamin A. Another side effect I've been experiencing, which I've never seen linked to vitamin A, is poor sleep. I wake up a couple hours earlier than usual and can't get back to sleep. Also I randomly get very sharp pains in my sides. I've experienced this since I was a kid, but the frequency of the pains has increased since being on vitamin A.

 

So my search for an oily skin cure continues...


Edited by Jofo, 06 March 2015 - 06:13 PM.


#42 paigems

paigems

    Veteran Member

  • Site Watch
  • Posts & Likes
    Posts: 1,179
    Likes: 155
About Me
  • Gender:Female
  • Joined: 24-October 08

Posted 06 March 2015 - 07:52 PM

I've been taking vitamin A pretty consistently for several months now and it has made no dent in my oil production. I think it may be helping to keep my skin clear of acne, though.

 

So I'm going to stop taking it. Not only are the results negligible, but I've also been getting some really irritating side effects. The worst is terrible headaches every morning, which is a common side effect of vitamin A. Another side effect I've been experiencing, which I've never seen linked to vitamin A, is poor sleep. I wake up a couple hours earlier than usual and can't get back to sleep. Also I randomly get very sharp pains in my sides. I've experienced this since I was a kid, but the frequency of the pains has increased since being on vitamin A.

 

So my search for an oily skin cure continues...

Jofo, I know as one point you were taking low dose accutane for your oily skin. What made you stop using that?



#43 Jofo

Jofo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 212
    Blog Entries: 31
    Likes: 27
About Me
  • Gender:Male
  • Location:USA
  • Joined: 15-June 08

Achievements

     

Posted 06 March 2015 - 08:05 PM

I've been taking vitamin A pretty consistently for several months now and it has made no dent in my oil production. I think it may be helping to keep my skin clear of acne, though.

 

So I'm going to stop taking it. Not only are the results negligible, but I've also been getting some really irritating side effects. The worst is terrible headaches every morning, which is a common side effect of vitamin A. Another side effect I've been experiencing, which I've never seen linked to vitamin A, is poor sleep. I wake up a couple hours earlier than usual and can't get back to sleep. Also I randomly get very sharp pains in my sides. I've experienced this since I was a kid, but the frequency of the pains has increased since being on vitamin A.

 

So my search for an oily skin cure continues...

Jofo, I know as one point you were taking low dose accutane for your oily skin. What made you stop using that?

 

Mainly a combination of cost and side effects. The side effects I experienced with isotretinoin were increased fatigue, facial flushing, and lower back pain. But those weren't too bad and I'd take them over the vitamin A headaches any day.

 

The isotretinoin is still the only thing I've tried for oily skin that worked like magic. I'm planning on giving it another go in the future when I have more disposable income.



#44 paigems

paigems

    Veteran Member

  • Site Watch
  • Posts & Likes
    Posts: 1,179
    Likes: 155
About Me
  • Gender:Female
  • Joined: 24-October 08

Posted 06 March 2015 - 08:19 PM

 

I've been taking vitamin A pretty consistently for several months now and it has made no dent in my oil production. I think it may be helping to keep my skin clear of acne, though.

 

So I'm going to stop taking it. Not only are the results negligible, but I've also been getting some really irritating side effects. The worst is terrible headaches every morning, which is a common side effect of vitamin A. Another side effect I've been experiencing, which I've never seen linked to vitamin A, is poor sleep. I wake up a couple hours earlier than usual and can't get back to sleep. Also I randomly get very sharp pains in my sides. I've experienced this since I was a kid, but the frequency of the pains has increased since being on vitamin A.

 

So my search for an oily skin cure continues...

Jofo, I know as one point you were taking low dose accutane for your oily skin. What made you stop using that?

 

Mainly a combination of cost and side effects. The side effects I experienced with isotretinoin were increased fatigue, facial flushing, and lower back pain. But those weren't too bad and I'd take them over the vitamin A headaches any day.

 

The isotretinoin is still the only thing I've tried for oily skin that worked like magic. I'm planning on giving it another go in the future when I have more disposable income.

Thanks for the reply. I have both extremely oil skin and persistent acne. I took one full course of accutane in the past and both the oil and acne came back after 2 years. I'm on my second course now, but I think after this course things will start going South again. I'm considering low dose accutane as a long term solution, but I have my reservations about it... I also seem to get fatigue and joint pain from it, but I'm on 40mg a day. I love having no oil, though. It's crazy how much the lack of oil improves my quality of life.



#45 Jofo

Jofo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 212
    Blog Entries: 31
    Likes: 27
About Me
  • Gender:Male
  • Location:USA
  • Joined: 15-June 08

Achievements

     

Posted 07 March 2015 - 02:31 AM

Thanks for the reply. I have both extremely oil skin and persistent acne. I took one full course of accutane in the past and both the oil and acne came back after 2 years. I'm on my second course now, but I think after this course things will start going South again. I'm considering low dose accutane as a long term solution, but I have my reservations about it... I also seem to get fatigue and joint pain from it, but I'm on 40mg a day. I love having no oil, though. It's crazy how much the lack of oil improves my quality of life.

If you have severe acne then I don't know if a low dose will be enough, but most people who do it see a reduction in oil that is just as drastic as taking a large dose. It was effective enough for me that I'm planning on doing it again.

 

I have to say though that the idea of having to take isotretinoin for the rest of my life is really depressing, but I just don't know what else to do. I've considered looking into a diode laser treatment since in the long run it's probably cheaper than paying for Accutane forever.



#46 paigems

paigems

    Veteran Member

  • Site Watch
  • Posts & Likes
    Posts: 1,179
    Likes: 155
About Me
  • Gender:Female
  • Joined: 24-October 08

Posted 07 March 2015 - 09:18 PM

Thanks for the reply. I have both extremely oil skin and persistent acne. I took one full course of accutane in the past and both the oil and acne came back after 2 years. I'm on my second course now, but I think after this course things will start going South again. I'm considering low dose accutane as a long term solution, but I have my reservations about it... I also seem to get fatigue and joint pain from it, but I'm on 40mg a day. I love having no oil, though. It's crazy how much the lack of oil improves my quality of life.

If you have severe acne then I don't know if a low dose will be enough, but most people who do it see a reduction in oil that is just as drastic as taking a large dose. It was effective enough for me that I'm planning on doing it again.

 

I have to say though that the idea of having to take isotretinoin for the rest of my life is really depressing, but I just don't know what else to do. I've considered looking into a diode laser treatment since in the long run it's probably cheaper than paying for Accutane forever.

My acne isn't severe, it's just persistent and came back after a full course of accutane. I also don't like the idea of taking accutane for the rest of my life. I'm female, so I can also take anti-androgens, but I don't love that idea either. Spiro, yasmin, and yaz (the usual anti-androgens) all cause me severe hair loss. My next option would be to try flutamide, but that is hard on the liver and I don't love the idea of using it long term. What have you read about diode lasers? I've read about high dose PDT destroying the oil glands permanently, but there is very little information about that out there, and I can't find anyone who would do that kind of treatment. I would love you be able to blast my last a few times, though, and be done with my oily skin and acne!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users